EconPapers    
Economics at your fingertips  
 

Decreasing Returns, Patent Licensing, and Price-Reducing Taxes

Debapriya Sen and Giorgos Stamatopoulos ()

Journal of Institutional and Theoretical Economics (JITE), 2019, vol. 175, issue 2, 291-307

Abstract: This paper proposes simple tax policies that can alleviate the distortive effectsof royalties. We consider a Cournot duopoly under decreasing returns where oneof the firms has a patented technology that it can license to its rival using combinations of royalties and fixed fees. Under optimal licensing policies for the patentee, stronger diseconomies of scale result in lower market prices. It is possible to construct tax-transfer schemes for the firms that are Pareto-improving as well as deficit-neutral, i.e., these taxes lower market prices and collect sufficient revenue to compensate firms for their losses from taxation without incurring any deficit.

Keywords: decreasing returns; royalty; quantity tax; deficit neutrality (search for similar items in EconPapers)
JEL-codes: D21 D43 D45 L13 (search for similar items in EconPapers)
Date: 2019
References: Add references at CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
https://www.mohrsiebeck.com/en/article/decreasing- ... 101628jite-2019-0022
Fulltext access is included for subscribers to the printed version.

Related works:
Working Paper: Decreasing returns, patent licensing and price-reducing taxes (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mhr:jinste:urn:doi:10.1628/jite-2019-0022

Ordering information: This journal article can be ordered from
Mohr Siebeck GmbH & Co. KG, P.O.Box 2040, 72010 Tübingen, Germany

DOI: 10.1628/jite-2019-0022

Access Statistics for this article

Journal of Institutional and Theoretical Economics (JITE) is currently edited by Gerd Mühlheußer and Bayer, Ralph-C

More articles in Journal of Institutional and Theoretical Economics (JITE) from Mohr Siebeck, Tübingen
Bibliographic data for series maintained by Thomas Wolpert ().

 
Page updated 2025-03-31
Handle: RePEc:mhr:jinste:urn:doi:10.1628/jite-2019-0022